Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 136, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2018, 1:29 AM MDT for Cherry County, Hooker County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 1:29 AM MDT (07:29 UTC)
- Expired
- Jun 9, 2018, 2:04 AM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 55 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3615 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:07 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 9, 12:07 AM MDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 107 AM CDT Sat Jun 9 2018 .SHORT TERM...(This evening through Saturday) Issued at 328 PM CDT Fri Jun 8 2018 A severe MCS is forecast to develop early this evening, and move quickly east-southeast. SPC continues to suggest an enhanced wind damage threat this evening into the early morning. Isolated storms expected to initiate in northern Sheridan County, followed by scattered storms moving east into the northern panhandle. As suggested by the latest and recent HRRR model runs, a small convective cluster should begin to take shape across the nw Sandhills by 8 pm CDT. While damaging straight line winds the primary hazard, there is also the potential for some large hail. The thunderstorm forecast carries likely POPs across much of north central Nebraska this evening, and into portions of central Nebraska crossing midnight. The southward extent of chance POPs extend south to near Ogallala thorugh Stockville, with just a slight chance south of there. The severe weather potential is based on ML CAPES +35000 J/KG and 0-6km shear values of 25 kts. A dry layer around 850 mb will enhance the wind damage threat. The convective system should exit the eastern zones by 6 am CDT. Depending on the size and intensity of the system, locally heavy rainfall is also possible. A half to three quarters of an inch is possible across much of north central into parts of central Nebraska. Although not an immediate concern, localized flash flooding is possible mainly east of O'Neill through Burwell. On Saturday, the atmosphere should become fairly stable in the wake of tonights system, as the upper ridge axis extends across the Plains. Warm 700 mb temps near 15C across the Panhandle and southwest should act to inhibit any thunderstorms late afternoon as highs reach or exceed 90 degrees most areas. .LONG TERM...(Saturday night through Friday) Issued at 328 PM CDT Fri Jun 8 2018 A slight chance for storms Saturday evening across the northwest Sandhills as height falls begin to work into the region. Backed southeast winds into the Blackhills region to be favorable for storm initiation, which may move into the northwest Sandhills. Sunday will be hot with daytime highs reaching well into the mid 90s with upper 90s across parts of southwest Nebraska. The upper trough will force the cold front through the forecast area Sunday night or early Monday morning. With height falls occurring, and the associated cold front, thunderstorms are possible across the northwest half of the area overnight, although a few storms could develop further east. Cooler and more stable air will reside behind the front for dry seasonal conditions Monday and Tuesday. Highs in the upper 70s to lower 80s. By Wednesday, an upper ridge begin to build in, with a warm front lifting north across the plains. Temperatures warm into the mid and upper 80s Thursday-Friday. Thunderstorms chances return late Tuesday into Wednesday, as fast zonal flow interacts with a warm front lifting north. Another chance arrives Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1246 AM CDT Sat Jun 9 2018 Regional radar display shows line of thunderstorms roughly from Bloomfield to Broken Bow to Tryon, some strong to severe, moving southeast into central NEB crossing the southern Sandhills and north central NEB. Elsewhere, few isolated thunderstorms are present across portions of northwest NEB. Current thinking, the main line is expected to clear the local forecast area by 3 AM with isolated thunderstorms possible across the southern Sandhills and north central NEB through the small hours. Thereafter largely fair and quiet conditions will prevail today with slight chances for thunderstorms again in northwest NEB this evening. While there remains some low-end potential for sub-VFR ceilings toward morning, VFR ceilings are expected to prevail the next 24 hrs/through the TAF period. Otherwise, southeasterly winds pick up this afternoon with gusts up to 15 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...ET
Hazardous weather outlook, Jun 8, 2:47 PM MDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Fri Jun 8 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-092100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Fri Jun 8 2018 /247 PM MDT Fri Jun 8 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of wind damage are likely late this afternoon and this evening across parts of western and north central Nebraska. The area of concern is generally along and north of a line from Oshkosh to Broken Bow. A few severe thunderstorms capable of large hail and wind damage are possible elsewhere across western and north central Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong to briefly severe thunderstorms are possible Saturday and Sunday nights. The area of concern on Saturday night is across northern Nebraska and across the eastern Panhandle on Sunday night. Thunderstorm chances continue on Tuesday through Wednesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 8, 10:55 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
1155 PM CDT FRI JUN 8 2018
NEZ009-010-027>029-090530-
Wheeler NE-Loup NE-Holt NE-Garfield NE-Rock NE-
1155 PM CDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...LOUP...NORTHERN
GARFIELD...SOUTHWESTERN HOLT AND NORTHWESTERN WHEELER COUNTIES UNTIL
1230 AM CDT...
At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brewster to near Amelia. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Taylor, Rose, Amelia, Calamus Reservoir State Recreation Area, Fox
Bayou, Virginia Smith Dam, Hannamon Bayou Campground, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Horseshoe Bend Lake,
Almeria, Nunda Shoal Campground, Deverre and Valley View Flat
Campground.
This includes the following highways...
Highway 183 between mile markers 123 and 154.
Highway 281 between mile markers 153 and 156.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4174 9942 4174 9949 4203 9968 4209 9966
4214 9966 4230 9908 4204 9858
TIME...MOT...LOC 0455Z 276DEG 34KT 4197 9982 4230 9893
SnivelySpecial weather statement, Jun 8, 11:11 PM MDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service North Platte NE 1211 AM CDT SAT JUN 9 2018 NEZ036>038-059-090545- Custer NE-McPherson NE-Lincoln NE-Logan NE- 1211 AM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...LOGAN... EASTERN MCPHERSON AND NORTHWESTERN CUSTER COUNTIES UNTIL 1245 AM CDT... At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northwest of Anselmo to 7 miles north of Tryon. Movement was southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Broken Bow, Stapleton, Tryon, Arnold, Merna, Anselmo, Gandy, Ringgold, Logan, Milldale, Tarboz Lake, Shanklin Bluff, Pleasant Hill, Hoagland, Brown Lake and Finchville. This includes the following highways... Highway 2 between mile markers 248 and 281. Highway 92 between mile markers 200 and 273. Highway 97 between mile markers 9 and 43. Highway 83 between mile markers 98 and 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for north central Nebraska. LAT...LON 4128 10099 4173 10105 4174 9987 4138 9957 TIME...MOT...LOC 0510Z 328DEG 13KT 4170 9996 4167 10095 Snively
Special weather statement, Jun 8, 11:24 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
1224 AM CDT SAT JUN 9 2018
NEZ010-026>029-038-090615-
Wheeler NE-Loup NE-Holt NE-Custer NE-Garfield NE-Blaine NE-
1224 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHERN
GARFIELD...SOUTHEASTERN HOLT...NORTHEASTERN CUSTER...SOUTHEASTERN
BLAINE AND WHEELER COUNTIES UNTIL 115 AM CDT...
At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ewing to 11 miles northwest of Ericson to
near Victoria Springs State Recreation Area. Movement was south at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Burwell, Taylor, Sargent, Ewing, Bartlett, Comstock, Ericson, Berwyn,
Victoria Springs State Recreation Area, Calamus Reservoir State
Recreation Area, Weissert, Westerville, Lillian, Milburn, Walworth,
Virginia Smith Dam, Kent Diversion Dam State Wildlife Management
Area, Homestead Knolls Campground, Four Corners and Goose Lake State
Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 97 and 128.
Highway 281 between mile markers 132 and 157.
Highway 2 between mile markers 284 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.
LAT...LON 4174 9921 4143 9921 4134 9954 4171 9985
4199 9879 4230 9830 4174 9830
TIME...MOT...LOC 0524Z 347DEG 31KT 4225 9828 4193 9878 4165 9967
JWSSpecial weather statement, Jun 8, 11:45 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service North Platte NE 1245 AM CDT SAT JUN 9 2018 NEZ024-025-036-037-090630- Hooker NE-McPherson NE-Thomas NE-Logan NE- 1245 AM CDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...NORTHERN LOGAN...NORTHEASTERN MCPHERSON AND SOUTHERN THOMAS COUNTIES UNTIL 130 AM CDT/1230 AM MDT/... At 1245 AM CDT/1145 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles north of Gandy to 10 miles north of Tryon. Movement was east at 5 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Highway 83 crossing The Dismal River and Brown Lake. This includes the following highways... Highway 97 between mile markers 35 and 40. Highway 83 between mile markers 120 and 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for north central and west central Nebraska. LAT...LON 4157 10026 4160 10097 4181 10095 4179 10027 TIME...MOT...LOC 0545Z 281DEG 5KT 4168 10034 4171 10093 Snively
Local storm report, Jun 8, 11:56 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1256 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND GST BROKEN BOW 41.41N 99.64W
06/09/2018 M59 MPH CUSTER NE ASOS
&&
SNIVELYSpecial weather statement, Jun 9, 12:31 AM MDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
131 AM CDT SAT JUN 9 2018
NEZ038-090715-
Custer NE-
131 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
215 AM CDT...
At 130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Arcadia to 7 miles
southwest of Broken Bow. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Callaway, Ansley, Merna, Mason City, Oconto, Berwyn,
Weissert, Westerville, Arcadia Diversion Dam State Wildlife
Management Area, Burr Oak, Gavin Siding, Lodi, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 106.
Highway 2 between mile markers 266 and 307.
Highway 92 between mile markers 261 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4105 9995 4154 10001 4151 9921 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0630Z 319DEG 13KT 4133 9923 4131 9973
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:09 PM MDT | Special Weather Statement | LBF | Cherry | 36 min |
| Jun 8, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 8, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jun 8, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 58 min |
| Jun 8, 8:02 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 8, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 8, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 60 min |
| Jun 8, 8:41 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 8, 8:47 PM MDT | Special Weather Statement | LBF | Sheridan | 58 min |
| Jun 8, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 8, 8:58 PM MDT | Special Weather Statement | LBF | Sheridan | 77 min |
| Jun 8, 9:28 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 47 min |
| Jun 8, 9:39 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 51 min |
| Jun 8, 9:40 PM MDT | Special Weather Statement | LBF | Grant | 65 min |
| Jun 8, 10:16 PM MDT | Special Weather Statement | LBF | Thomas | 44 min |
| Jun 8, 10:18 PM MDT | Special Weather Statement | LBF | Brown, Rock | 42 min |
| Jun 8, 10:29 PM MDT | Special Weather Statement | LBF | Holt | 46 min |
| Jun 8, 10:38 PM MDT | Special Weather Statement | LBF | Blaine, Thomas | 37 min |
| Jun 8, 10:55 PM MDT | Special Weather Statement | LBF | Loup | 35 min |
| Jun 8, 11:11 PM MDT | Special Weather Statement | LBF | Custer, Logan | 34 min |
| Jun 8, 11:24 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 51 min |
| Jun 8, 11:38 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 52 min |
| Jun 8, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jun 8, 11:45 PM MDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 9, 12:31 AM MDT | Special Weather Statement | LBF | Custer | 44 min |
| Jun 9, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 32 min |
| Jun 9, 2:03 AM MDT | Special Weather Statement | LBF | Blaine | 27 min |
| Jun 9, 2:06 AM MDT | Special Weather Statement | LBF | Hooker | 24 min |
| Jun 9, 3:07 AM MDT | Special Weather Statement | LBF | Loup | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.